MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL UC SIL 30IN 5 S/A TR-55; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL UC SIL 30IN 5 S/A TR-55; SUTURE, NONABSORBABLE, STEEL
Catalog Number W945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: were there patient consequences? if yes, please explain.Was\were the needle piece(s) retrieved during the same procedure? what measures were taken to retrieve the broken piece(s)? was there any additional tissue damage as a result of searching for the needle piece(s)? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the process of closing the sternum, a sternum steel needle was used, which was inserted and pulled out.However, due to the poor quality of the steel needle, it broke.Use the c-arm to locate and retrieve the broken needle.There were no patient consequence reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h6 health effect - clinical code and impact codes.Additional information was requested, and the following was obtained: upon contact and verification with the hospital, the hospital had feedback that the subsequent patient underwent a second chest wall debridement surgery, and the hospital could not provide more detailed information about the event.No subsequent adverse events were reported.

Brand Name
STLESS STEEL UC SIL 30IN 5 S/A TR-55
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21764165
Report Number2210968-2025-03495
Device Sequence Number20954932
Product Code GAQ
UDI-Device Identifier10705031129931
UDI-Public(01)10705031129931(17)270930(10)SLBEPL
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW945
Device Lot NumberSLBEPL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale